Alert archive / Oregon / Wind Advisories in 2005

Wind Advisory 13, NWS Pendleton, OR

September 9, 2005Morrow County, Umatilla County, Oregon

NWS Pendleton, OR issued this wind advisory at Sep 9, 2005, 7:57 AM PDT for Morrow County, Umatilla County, Oregon. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2005, 7:57 AM PDT (14:57 UTC)
Expired
Sep 9, 2005, 5:00 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Morrow County, OR, Umatilla County, OR

The radar

The Pendleton radar (KPDT), 32 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.0 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2005-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2005-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 091457
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
757 AM PDT FRI SEP 9 2005

.A DRY COLD FRONT MOVING THROUGH SOUTHEAST WASHINGTON AND NORTHEAST
OREGON IS GENERATING TIGHT PRESSURE GRADIENTS AND STRONG GUSTY
WINDS OVER THE OREGON COLUMBIA BASIN AND FOOTHILLS OF THE BLUE
MOUNTAINS THIS MORNING. 

ORZ044-045-100000-
/X.NEW.KPDT.WI.Y.0013.050909T1500Z-050910T0000Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONDON...HEPPNER...PENDLETON
757 AM PDT FRI SEP 9 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
CONTINUE THROUGH THE DAY. LOCALIZED VISIBILITIES WILL LIKELY BE
REDUCED AT TIMES TO NEAR 1 MILE DUE TO BLOWING DUST. CAUTION IS
ADVISED WHILE DRIVING TODAY AS VISIBILITY CAN CHANGE SUDDENLY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 092351
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
451 PM PDT FRI SEP 9 2005

ORZ044-045-100100-
/X.EXP.KPDT.WI.Y.0013.000000T0000Z-050910T0000Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONDON...HEPPNER...PENDLETON
451 PM PDT FRI SEP 9 2005

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT. WINDS SPEEDS ARE
DECREASING ACROSS THE AREA. HOWEVER...WINDY CONDITIONS WITH WIND
SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN STILL BE EXPECTED
THIS EVENING OVER THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS
OF OREGON. THIS WILL ESPECIALLY BE IN THE VICINITY OF SHOWERS OR
THUNDERSTORMS.

$$

RSC
000 
WWUS76 KPDT 092354 CCA
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
451 PM PDT FRI SEP 9 2005

CORRECTED MIS-TYPED WORD

ORZ044-045-100100-
/X.EXP.KPDT.WI.Y.0013.000000T0000Z-050910T0000Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONDON...HEPPNER...PENDLETON
451 PM PDT FRI SEP 9 2005

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT. WIND SPEEDS ARE 
DECREASING ACROSS THE AREA. HOWEVER...WINDY CONDITIONS WITH WIND 
SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN STILL BE EXPECTED 
THIS EVENING OVER THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN 
FOOTHILLS OF OREGON. THIS WILL ESPECIALLY BE THE CASE IN THE 
VICINITY OF SHOWERS OR THUNDERSTORMS. WIND SPEEDS WILL DIMINISH 
FURTHER OVERNIGHT.

$$

RSC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Sep 9, 2:25 AM PDT, 5 hours 32 minutes earlier.

Area forecast discussion, Sep 9, 2:25 AM PDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
225 AM PDT FRI SEP 9 2005

.SHORT TERM...TODAY THROUGH SUNDAY. A LOW PRESSURE SYSTEM OVER SW
CANADA WILL WORK ITS WAY SOUTH TOWARD OUR AREA TODAY. THE LOW WILL
TIGHTEN PRESSURE GRADIENTS ACROSS PORTIONS OF THE AREA AND CAUSE
BREEZY TO WINDY CONDITIONS TO DEVELOP THAT MAY ALSO PRODUCE AREAS OF
BLOWING DUST IN THE BASIN. THE SYSTEM APPEARS TO BE SLIGHTLY SLOWER
THAN THE MODELS ARE INDICATING. THEREFORE WE MAY HAVE AN ADDITIONAL
FEW HOURS OF WINDY WINDS THAT MAY APPROACH ADVISORY CRITERIA BUT DO
NOT FEEL CONFIDENT AT THIS TIME SINCE 850/7HMBS WINDS WERE STILL
ONLY HOVERING AROUND THE 25-30KTS RANGE. AS THE LOW NEARS OUR AREA
THIS AFTERNOON...IT WILL BRING MOISTURE INTO THE REGION ALONG WITH
SOME INSTABILITY AND AN ISOLD TSRA IS POSSIBLE NEAR THE WA CASCADE
CREST. ELSEWHERE MOISTURE COLLIDES WITH A 5H/VORT MAX(DISTURBANCE)
THAT EXTENDS FROM THE NORTHERN BLUES TO NEAR REDMOND. THEREFORE I
HAVE INCREASED POPS AROUND AND NEAR THIS AREA TODAY. IN
ADDITION...AFTERNOON HIGH TEMPERATURES WILL BE NOTICEABLY COOLER.

GOING INTO THE WEEKEND...THE LOW REMAINS STATIONARY NEAR
WASHINGTON. THIS WILL KEEP THE TWO STATE AREA IN AN UNSETTLED
WEATHER PATTERN WITH SHOWERS AND UNSEASONABLY COOL TEMPERATURES
SATURDAY AND SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MEDIUM RANGE MODELS IN
GENERAL AGREEMENT DIGGING THE TROUGH ACROSS THE SOUTHWEST US...
PRODUCING A SPLIT FLOW REGIME ACROSS THE PACIFIC NORTHWEST
EARLY/MIDDLE OF NEXT WEEK. CONDITIONS WILL GRADUALLY DRY AND
WARM...WITH MAINLY MOUNTAIN SHWRS EARLY IN THE WEEK IN RESIDUAL
MOISTURE AND UPSLOPE FLOW...WITH ALL AREAS DRY WITH NEAR NORMAL
TEMPERATURES BY MIDWEEK.

&&

.AVIATION...A DRY COLD FRONT WILL CROSS THE REGION TODAY...WITH
MAINLY HIGH LEVEL CLOUDS EXPECTED THIS MORNING...WITH THICKER MID
LEVEL CLOUDS ENTERING THE REGION THIS AFTERNOON. ISOLATED SHWRS ARE
ALSO POSSIBLE THIS AFTN FOR DLS/PDT/ALW...AND ACROSS ALL AREAS
BY EVENING. THE GREATEST EFFECT OF THE FRONT WILL BE THE INCREASING
PRESSURE GRADIENTS...WITH 20-25KT SUSTAINED WINDS THIS AFTN/EVENING
AT DLS/PDT/PSC/ALW WITH LOCALIZED GUSTS TO 35KT. AREAS OF BLOWING
DUST WILL DEVELOP ACROSS THE COLUMBIA BASIN AND BLUE MOUNTAIN
FOOTHILLS THIS AFTN...WITH VISIBILITIES REDUCING TO 5SM AT
PDT/PSC/ALW AFTER 18Z AND ALONG TWB355 AND NORTHERN TWB366.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  69  47  64  46 /  20  20  30  20
ALW  72  51  66  47 /  20  20  30  20
PSC  73  45  68  43 /  10  20  20  20
YKM  72  45  68  42 /  10  20  20  20
HRI  72  47  67  44 /  10  20  20  20
ELN  67  45  66  41 /  10  20  30  20
RDM  66  35  64  34 /  10  20  30  20
LGD  68  43  61  39 /  20  30  30  30
5J0  70  42  62  39 /  20  30  30  20
DLS  68  50  68  48 /  20  20  30  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/89/89
Hazardous weather outlook, Sep 9, 4:50 AM PDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
450 AM PDT FRI SEP 9 2005

WAZ024>030-ORZ041>050-101200-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
450 AM PDT FRI SEP 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT.

BLOWING DUST
     KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
     WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
     LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF OREGON

THUNDERSTORMS
     EAST SLOPES OF THE SOUTHERN CASCADES

LOW PRESSURE WILL APPROACH THE AREA AND TIGHTEN PRESSURE GRADIENTS
TODAY AND PRODUCE WINDY CONDITIONS ACROSS PORTIONS OF THE AREA. THE
WINDY WEST TO NORTHWEST WINDS WILL CREATE AREAS OF BLOWING DUST THAT
MAY REDUCE VISIBILITIES TO UNDER 3 MILES AT TIMES MAINLY ACROSS THE
FOOTHILLS OF THE BLUES...COLUMBIA BASIN AND THE KITTITAS AND YAKIMA
VALLYES. IN ADDITION...THE ATMOSPHERE MAY BECOME UNSTABLE AND
ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

Nearby

Wind Advisories in Oregon, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.